Advertisement

Reactions Weekly

, Volume 1756, Issue 1, pp 235–235 | Cite as

Multiple drugs

Heart, liver and renal disorders secondary to flecainide toxicity and lack of efficacy: case report
Case report
  • 95 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 54‐year‐old man developed intermittent polymorphic ventricular tachycardia (PMVT), pauses, progressive widening of the QRS complex, cardiopulmonary arrest, asystole, heart failure, worsening kidney and liver functions secondary to flecainide toxicity following treatment with flecainide for Wolff‐Parkinson white (WPW) syndrome. Additionally, he experienced a lack of efficacy during antibiotic therapy with meropenem and vancomycin for sepsis as well as during vasopressor therapy with vasopressin and norepinephrine for mixed shock [routes not stated; not all dosages stated].

The man had a history of diabetes, hypertension and acute myeloid leukaemia. He had been receiving chemotherapy with decitabine. In July 2017, he was diagnosed with WPW syndrome. He started...

Reference

  1. Alhaj EK, et al. Wolff-Parkinson-White, Brugada phenocopy, and flecainide toxicity: All in one patient. Clinical Case Reports 7: 1098-1102, No. 5, May 2019. Available from: URL: http://doi.org/10.1002/ccr3.2156 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations